Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 10, 2015, 8:46 PM CDT for Franklin County, Harlan County, Nebraska; Phillips County, Smith County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 10, 2015, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Phillips County, KS, Smith County, KS, Franklin County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:55 PM CDT | TSTM WND DMG | 8 Nne Kensington, KS | TREE LIMBS DOWN PLUS SHINGLES STANDING UP. |
| Jun 10, 9:00 PM CDT | TSTM WND GST 50 | 9 Nw Franklin, NE | 40 TO 50MPH WIND GUST WITH HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS53 KGID 110146
SVRGID
KSC147-183-NEC061-083-110230-
/O.NEW.KGID.SV.W.0151.150611T0146Z-150611T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
846 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
NORTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
EASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 930 PM CDT
* AT 845 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARLAN COUNTY DAM TO 6 MILES SOUTH OF NAPONEE TO
NEAR AGRA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PHILLIPSBURG...SMITH CENTER...ALMA...FRANKLIN...KENSINGTON...
CAMPBELL...AGRA...REPUBLICAN CITY...UPLAND...NAPONEE...
BLOOMINGTON...RIVERTON...ATHOL...HUNTLEY...RAGAN AND HARLAN COUNTY
DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3969 9933 3990 9940 4032 9936 4034 9873
4000 9873 4000 9870 3970 9869
TIME...MOT...LOC 0145Z 238DEG 33KT 4004 9921 3998 9913 3982 9914
HAIL...<.75IN
WIND...60MPH
$$
FAY1 follow-up statement
899
WWUS53 KGID 110226
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
926 PM CDT WED JUN 10 2015
KSC147-183-NEC061-083-110235-
/O.EXP.KGID.SV.W.0151.000000T0000Z-150611T0230Z/
PHILLIPS KS-SMITH KS-FRANKLIN NE-HARLAN NE-
926 PM CDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHILLIPS...
NORTHWESTERN SMITH...FRANKLIN AND EASTERN HARLAN COUNTIES WILL EXPIRE
AT 930 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NEBRASKA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
A GOOD PORTION OF FRANKLIN AND SMITH COUNTIES UNTIL 945 CDT.
LAT...LON 3969 9933 3990 9940 4032 9936 4034 9873
4000 9873 4000 9870 3970 9869
TIME...MOT...LOC 0222Z 238DEG 33KT 4004 9921 3998 9913 3982 9914
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:56 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 10, 5:56 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 556 PM CDT WED JUN 10 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 325 PM CDT WED JUN 10 2015 VERY UNSTABLE AIR ACROSS THE LOCAL AREA THIS AFTERNOON SHOULD RESULT IN AN ACTIVE LATE AFTERNOON AND EVENING ACROSS THE LOCAL AREA AS AN UPPER LEVEL DISTURBANCE PUSHING ACROSS THE ROCKIES COMBINES WITH A STRENGTHENING LOW LEVEL JET THAT IS FORECAST TO BE FOCUSED ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA. AHEAD OF THESE FEATURES... HOWEVER...MULTIPLE WEAK BOUNDARIES ACROSS THE LOCAL AREA ARE SERVING FOR A FOCAL POINT OF CONVECTIVE DEVELOPMENT. THAT SAID...SO FAR...THUNDERSTORMS DEVELOPING THIS AFTERNOON HAVE STRUGGLED TO REACH HEIGHTS INDICATIVE OF LARGE HAIL...BUT THINK THAT AS THE AFTERNOON PROGRESSES THEY COULD DEVELOP A BIT FURTHER...JUSTIFYING THE CURRENT SEVERE THUNDERSTORM WATCH THROUGH 9 PM CDT FOR ALL OF OUR NEBRASKA COUNTIES. IN ADDITION TO MARGINALLY SEVERE HAIL...GIVEN THE RELATIVELY HIGH BASES OF THESE STORMS...WE COULD SEE SOME DAMAGING WIND GUSTS IN ADDITION TO HEAVY RAINFALL...AS THEY HAVE ALREADY PROVEN TO BE EFFICIENT RAINFALL PRODUCERS ACROSS NORTH PLATTES FORECAST AREA. WHILE SHEAR IS LACKING THIS AFTERNOON...WITH 0-6 KM VALUES ONLY AROUND 20KTS...SHEAR SHOULD INCREASE OVERNIGHT AS THE LLJ KICKS UP ACROSS THE REGION. THIS COUPLED WITH THE UPPER LEVEL WAVE EJECTING OUT OF THE ROCKIES SHOULD PROVIDE SUFFICIENT FORCING FOR ADDITIONAL STORMS ACROSS THE LOCAL AREA...WHICH WILL ONCE AGAIN HAVE THE POTENTIAL FOR HEAVY RAINFALL...LARGE HAIL...AS WELL AS DAMAGING WIND GUSTS. TOYED WITH THE IDEA OF A FLASH FLOOD WATCH FOR PARTS OF THE AREA THAT HAVE SEEN THE MOST RAINFALL THE PAST WEEK OR SO...BUT WAS UNABLE TO GET NEIGHBORING OFFICES ON BOARD IN ORDER TO ISSUE THIS. THAT SAID...DO THINK FLOODING COULD POTENTIALLY BE A PROBLEM DUE TO HIGH FORECAST QPF AMOUNTS AND ANTECEDENT MOISTURE CONDITIONS...AND KEPT HEAVY RAINFALL MENTION IN THE FORECAST THROUGH THE OVERNIGHT HOURS AS A RESULT. FOR THURSDAY...EXPECT A FAIRLY STRONG COLD FRONT...WITH A DROP IN 850MB OF OVER 10C NOTED IN MODEL DATA...TO MAKES ITS WAY RAPIDLY SOUTHEASTWARD ACROSS THE LOCAL AREA. WHILE THE COOLEST AIR BEHIND THIS FRONT WONT BE REALIZED UNTIL THE EXTENDED PERIODS...THURSDAY AFTERNOON SHOULD BE NOTABLY COOLER ACROSS OUR NORTHERN COUNTIES...WITH THE CHANCE OF SEVERE WEATHER LIMITED TO SOUTHEASTERN AREAS THAT WILL STILL BE ON WARM SIDE OF THE FRONT DURING THE LATE AFTERNOON HOURS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 325 PM CDT WED JUN 10 2015 ALOFT: THE POLAR JET WILL REMAIN WILL N OF THE FCST AREA WITH A LOW AMPLITUDE TROF OVER THE W AND A RIDGE IN THE E. THE LOW MOVING INTO CA WILL OPEN UP AND MEANDER E THRU THE CNTRL/SRN ROCKIES...S OF THE WESTERLIES. MULTIPLE SUBTLE PERTURBATIONS WILL BE EJECTED ACROSS THE FCST AREA THRU MON...UNTIL IT DRIFTS E OF THE REGION. THEN INDICATIONS FROM THE GFS/EC/GEM ENSEMBLE MEANS ARE THAT A LOW AMPLITUDE RIDGE WILL DEVELOP OVER THE PLAINS. SURFACE: THE COOL FRONT THAT MOVES THRU DURING THE DAY THU WILL SINK INTO THE SRN PLAINS. THIS FRONT WILL WASH OUT OVER THE NEXT SEVERAL DAYS WITH THE WARM SECTOR GRADUALLY OVERTAKING THE REGION BY SAT WITH HIGH PRES ANCHORED OVER THE SE USA. A FEW DETAILS... THU NIGHT: WHATEVER TSTM ACTIVITY DOES DEVELOP IN THE AFTERNOON...IT SHOULD QUICKLY BE S AND E OF THE FCST AREA. THERE IS A STRONG SIGNAL FOR POST-FRONTAL LOW STRATUS IN MOS AND MULTI-MODEL CROSS SECTIONS INTO THU NIGHT INTO FRI. THIS WILL SUPPRESS DAYTIME TEMPS. IF STRATUS LINGERS ALL DAY FRI...SOME AREAS MAY NOT GET OUT OF THE 60S. FRI: MOST TSTM ACTIVITY SHOULD REMAIN S OF THE FCST AREA OVER SRN KS INITIALLY...CLOSE TO THE FRONT. INTO THE NIGHTTIME HRS...THERE ARE INDICATIONS TSTMS WILL INCREASE IN COVERAGE AS A RELATIVELY POTENT SHORTWAVE TROF IS FCST TO PIVOT AROUND THE SE SIDE OF THE UPR LOW. SAT: MORE TSTM POTENTIAL WITH THE TROF REMAINING OVERHEAD. SUN-WED: NOT MUCH TIME TO DISCUSS DUE TO IMPENDING CURRENT TSTM DEVELOPMENTS. TSTM THREATS APPEAR TO DECREASE WITH TEMPS INCREASING AS A RIDGE BUILDS OVER THE REGION. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 553 PM CDT WED JUN 10 2015 THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE IN COVERAGE THIS EVENING WITH STORMS CONTINUING OVERNIGHT AS THE LLVL JET STRENGTHENS. SOUTHERLY WINDS WILL BE VARIABLE IN TSTMS. STORMS ARE EXPECTED TO DEPART LATE TONIGHT OR EARLY THURSDAY MORNING...WITH CLOUDS EXPECTED TO HOLD FIRM DURING THE DAY. ANOTHER ROUND OF STORMS IS FORECAST TO DEVELOP ALONG A COLD FRONTAL BOUNDARY THURSDAY WHICH SHLD BE SOUTH OF TERMINALS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...HALBLAUB AVIATION...FAY
Hazardous weather outlook, Jun 10, 6:33 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 633 PM CDT WED JUN 10 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 633 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORM WILL CONTINUE THROUGH THE EVENING AND INTO TONIGHT. THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE...WITH HAIL NEAR THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO NEAR 70 MPH AND LOCALIZED FLOODING BEING THE PRIMARY HAZARDS. IN SOUTH CENTRAL NEBRASKA...FLOOD WARNINGS OR ADVISORIES CONTINUE ALONG MUCH OF THE PLATTE RIVER BETWEEN GOTHENBURG AND GRAND ISLAND. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IN SOUTH CENTRAL NEBRASKA...FLOOD WARNINGS OR ADVISORIES WILL REMAIN IN EFFECT ALONG THE PLATTE RIVER FOR SEVERAL MORE DAYS BETWEEN GOTHENBURG AND GRAND ISLAND. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. CHANCES FOR THUNDERSTORMS EXIST FOR PORTIONS OF THE OUTLOOK AREA THURSDAY THROUGH TUESDAY...A FEW OF WHICH COULD BE SEVERE THURSDAY AFTERNOON AND EVENING PRIMARILY ALONG AND SOUTH OF A LINE EXTENDING FROM HEBRON NEBRASKA TO PLAINVILLE KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 10, 8:28 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST PRAIRIE VIEW 39.83N 99.57W
06/10/2015 E55 MPH PHILLIPS KS TRAINED SPOTTER
50 TO 55MPH WIND GUSTS EST.
&&
PBEDALocal storm report, Jun 10, 8:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
829 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST 4 S GRAND ISLAND 40.86N 98.37W
06/10/2015 E50 MPH HALL NE AMATEUR RADIO
ALONG HIGHWAY 281
&&
PFANNKUCHLocal storm report, Jun 10, 8:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
831 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST 1 NNE BENEDICT 41.02N 97.60W
06/10/2015 E50 MPH YORK NE STORM CHASER
VIA SPOTTER NETWORK
&&
PFANNKUCHLocal storm report, Jun 10, 8:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG POLK 41.08N 97.78W
06/10/2015 POLK NE PUBLIC
LEAVES DOWN AND A UNVERIFIED REPORT OF A POWER POLE DOWN.
&&
PBEDALocal storm report, Jun 10, 8:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
839 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 3 SE GRAND ISLAND 40.89N 98.33W
06/10/2015 E60.00 MPH HALL NE TRAINED SPOTTER
&&
PBEDALocal storm report, Jun 10, 8:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
845 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST NW PHILLIPSBURG 39.75N 99.32W
06/10/2015 E55 MPH PHILLIPS KS COUNTY OFFICIAL
EST 50 TO 55MPH WIND GUST
&&
PBEDAThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:18 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney | 27 min |
| Jun 10, 7:21 PM CDT | Special Weather Statement | GID | Furnas | 24 min |
| Jun 10, 7:22 PM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance | 38 min |
| Jun 10, 7:38 PM CDT | Special Weather Statement | GID | Dawson, Gosper | 37 min |
| Jun 10, 7:44 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Kearney | 31 min |
| Jun 10, 7:48 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 23 min |
| Jun 10, 8:01 PM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 44 min |
| Jun 10, 8:14 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 31 min |
| Jun 10, 8:19 PM CDT | Special Weather Statement | GID | Harlan | 26 min |
| Jun 10, 8:35 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 25 min |
| Jun 10, 8:54 PM CDT | Special Weather Statement | GID | Hamilton, Merrick | 36 min |
| Jun 10, 9:04 PM CDT | Special Weather Statement | GID | York | 26 min |
| Jun 10, 9:07 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 38 min |
| Jun 10, 9:08 PM CDT | Special Weather Statement | GID | Clay | 37 min |
| Jun 10, 9:36 PM CDT | Special Weather Statement | GID | Clay, Nuckolls | 39 min |
| Jun 10, 10:02 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 43 min |
| Jun 11, 10:02 AM CDT | Areal Flood Warning | GID | Fillmore, York | 24 hr |
| Jun 10, 10:52 PM CDT | Special Weather Statement | GID | Jewell | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.